- Philadelphia and Bucks County Recovery Houses
- In The Rooms
- Recovery Centers America PA
- Day Break Solutions Treatment Pa.
- My Recovery Online meetings
- Recovery Connections You Tube Channel
- Christian Rehab Center locator
- Jade Recovery Veterans Support
- HELP FOR TEENS
- Pregnancy Help Choice One
- ARS All Resource Solutions
- Pro Act Philly
- Rehab Help
- Northbound Veterans Help
- Costal Detox Fla.
Friday, November 14, 2014
Soldiers’ Suicide Risk Greatest in Year After Leaving Inpatient Psychiatric Treatment
November 13th, 2014/
U.S. soldiers who have undergone inpatient psychiatric treatment have a greatly increased risk of suicide in the year after they are discharged from the hospital, suggests a new study.
The suicide rate in the U.S. Army is higher than the civilian rate, HealthDay reports.
The study included more than 40,000 active-duty soldiers who received inpatient psychiatric treatment between 2004 and 2009. Within a year of being discharged, 68 of the soldiers committed suicide—12 percent of all U.S. Army suicides during this period.
The researchers identified the 5 percent of soldiers with the highest predicted risk of suicide in the year after hospital discharge. This group of soldiers accounted for 52.9 percent of suicides after hospitalization. Among the soldiers with the highest risk of suicide, risk factors included being male, enlisting at a later age, criminal offenses, weapons possession, previous suicide attempts, and a greater number of antidepressant prescriptions filled in the past year.
The findings can be used to predict soldiers’ suicide risk after hospitalization for psychiatric disorders, and to help target preventive interventions, the researchers wrote in JAMA Psychiatry.
“The high concentration of risk of suicides and other adverse outcomes might justify targeting expanded post-hospitalization interventions to soldiers classified as having highest post-hospitalization suicide risk, although final determination requires careful consideration of intervention costs, comparative effectiveness and possible adverse effects,” the authors wrote.